Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 185, NWS Memphis, TN

July 12, 2001Calhoun County, Yalobusha County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 12, 2001, 1:34 PM CDT for Calhoun County, Yalobusha County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2001, 1:34 PM CDT (18:34 UTC)
Expired
Jul 12, 2001, 2:00 PM CDT
In force
26 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Calhoun County, MS, Yalobusha County, MS

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2526 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 121834
SVRMEM
MSC013-161-121900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT THU JUL 12 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:45 AM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jul 12, 9:45 AM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
945 AM CDT THU JUL 12 2001

BIG BLOB OF TRWS/RAIN SAGGING SOUTHEAST ACROSS NE AR/BOOTHEEL/NW
WEST TN. WEAKENING...BUT LUKS LIKE WL HOLD TOGETHER ENOUGH TO MAKE
MEASURABLE PCPN LIKELY MANY MORE COUNTIES IN NORTHERN W TN. RAISED
POP'S THERE AND MADE WINDS VARIABLE.

.MEG...NONE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.